Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 300, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 14, 2008, 7:06 PM CDT for Custer County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2008, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 14, 2008, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Custer County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:25 PM CDT | TSTM WND GST 60 | 8 W Oconto, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 150006
SVRLBF
NEC041-150045-
/O.NEW.KLBF.SV.W.0300.080715T0006Z-080715T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT MON JUL 14 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF ARNOLD...
* UNTIL 745 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WIND
GUSTS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ARNOLD TO 11 MILES SOUTHWEST OF CALLAWAY TO 20 MILES SOUTHWEST
OF CALLAWAY...OR ALONG A LINE EXTENDING FROM ARNOLD TO 16 MILES
SOUTH OF ARNOLD TO 26 MILES SOUTH OF ARNOLD...AND MOVING EAST AT
26 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CALLAWAY BY 730 PM CDT...
OCONTO...PRESSEY STATE WILDLIFE MANAGEMENT AREA AND MERNA BY 745 PM
CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4115 10024 4139 10023 4139 10025 4152 10025
4154 9972 4130 9961 4105 9962 4104 10022
TIME...MOT...LOC 0006Z 265DEG 23KT 4146 10018 4121 10008
4105 10013
$$
132 follow-up statements
000
WWUS53 KLBF 150027
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT MON JUL 14 2008
NEC041-150045-
/O.CON.KLBF.SV.W.0300.000000T0000Z-080715T0045Z/
CUSTER NE-
727 PM CDT MON JUL 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN CUSTER COUNTY...
AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHWAY 92 MILE MARKER 260 TO 6 MILES SOUTHEAST OF
CALLAWAY TO 8 MILES SOUTHWEST OF OCONTO...OR ALONG A LINE EXTENDING
FROM 14 MILES EAST OF ARNOLD TO 15 MILES SOUTHWEST OF BROKEN BOW TO
22 MILES NORTH OF LEXINGTON...MOVING EAST AT 36 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PRESSEY STATE WILDLIFE MANAGEMENT AREA...OCONTO AND MERNA BY 735 PM
CDT...
DAMAGING WINDS UP TO 60 MPH WERE REPORTED NEAR OCONTO WITH THIS
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY
FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4115 10024 4139 10023 4139 10025 4152 10025
4154 9972 4130 9961 4105 9962 4104 10022
TIME...MOT...LOC 0027Z 253DEG 31KT 4150 9988 4124 9979
4108 9984
$$
13000
WWUS53 KLBF 150051
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT MON JUL 14 2008
NEC041-150100-
/O.EXP.KLBF.SV.W.0300.000000T0000Z-080715T0045Z/
CUSTER NE-
750 PM CDT MON JUL 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CUSTER COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH HAD BROUGHT 60 MPH WINDS TO SOUTHWEST
CUSTER COUNTY HAS SHOWN SIGNS OF WEAKENING. LATEST REPORTS CONTINUE
TO INDICATE WINDS UP TO 50 MPH AND HEAVY RAINFALL. ADDITIONAL
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE EVENING
HOURS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
MONDAY EVENING FOR SOUTHWESTERN NEBRASKA.
LAT...LON 4115 10024 4139 10023 4139 10025 4152 10025
4154 9972 4130 9961 4105 9962 4104 10022
TIME...MOT...LOC 0027Z 253DEG 31KT 4150 9988 4124 9979
4108 9984
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:58 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 14, 2:58 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT MON JUL 14 2008 .DISCUSSION... SURFACE CONVERGENCE FOCUSED NEAR A LINE FROM OGALLALA THROUGH STAPLETON AND BASSETT EARLY THIS AFTERNOON. LARGE SCALE ASCENT ASSOCIATED WITH THE APPROACH OF MID LVL DISTURBANCE MOVING THROUGH SERN WY/NCTRL CO ATTM WILL BE A FOCUS FOR ISOLATED TO SCATTERED TSTM DEVELOPMENT AFTER 21Z. 35-45 KT OF 0-6 KM BULK SHEAR...SUGGESTS THAT A FEW OF THESE STORMS WILL BECOME SEVERE...PRODUCING LARGE HAIL AS WELL AS DAMAGING SFC WINDS AND LOCALLY HEAVY RAINFALL INTO EARLY THIS EVENING. MOISTURE TRANSPORT WILL PERSIST NEAR AND SOUTH OF BOUNDARY AS A 40 KT LLJ DEVELOPS ACROSS SRN NEBR. THE INFLUX OF MOISTURE ALONG WITH CONVERGENCE ON THE NOSE OF THE LLJ APPEAR TO FAVOR POSSIBLE MCS DEVELOPMENT FOR AREAS SOUTH OF HIGHWAYS 91 AND 2/ AND EAST OF HIGHWAY 83. HIGHEST POPS HAVE BEEN SHIFTED FURTHER SOUTHEAST THAN PREVIOUS FCST. A WARM FRONT WILL LIFT NORTH TO NEAR THE NEBR/SD BORDER BY 00Z WED. HIGH TEMPERATURES WILL RISE A COUPLE DEGREES FROM TODAY INTO THE MID 90S. S/W RIDGING AND MID LVL WARMING WILL EFFECTIVELY CAP THE ATMOS ACROSS THE SERN HALF OF FA DURING LATE AFTN...AS ISOLATED TSTM REMAIN POSSIBLE ACROSS THE NORTHWEST. DURING TUESDAY NIGHT...THE FOCUS FOR A NOCTURNAL MCS IS FAVORABLE IN NCTRL NEBR (MOST LIKELY CONGEALING IN CHERRY AND BROWN COUNTY) AIDED AGAIN BY LLVL JET...PROPAGATING TO THE SOUTHEAST PER CORFIDI VECTOR AND THKNS DIFLUENCE. POPS NEAR 30 PECENT PORTIONS OF NCTRL NEBR. WEDNESDAY AFTERNOON POTENTIALLY LOOKS TO BE THE WARMEST DAY...DUE TO MORE MID LEVEL WARMING. USING H7 TEMPS AT OR BELOW 13C AS A REFERENCE FOR WHERE LONGER SUSTAINED UPDRAFTS MAY OCCUR...INDICATED SLIGHTLY COOLER AREA NEAR SFC BOUNDARY ACROSS FAR NRN NEBR EAST OF CODY NEBR IN CHERRY COUNTY. THIS WILL BE THE FAVORED AREA FOR A SMALL MCS. POPS NEAR 30 PERCENT FOR FAR NRN NEBR. BEST TSTM CHC WILL FOCUS ON THUR AFTN THROUGH THUR NIGHT. MID LEVEL COOLING CAUSED BY S/V THROUGH AND H7 TEMPS COOLING TO NEAR OR BELOW 13C FOR MOST OF FORECAST AREA IS SUGGESTIVE OF MORE WIDESPREAD SUSTAINED UPDRAFTS. PRECIPITABLE WATER VALUED PEAK OUT NEAR 1.75 TO 2 INCHES NEAR AND NORTH OF SFC FRONT. GREATEST THREAT FOR SEVER WEATHER INCLUDING LG HAIL...WIND DMG AND EVEN FLASH FLOOD WILL BE PRESENT THURSDAY AFTN AND THUR NIGHT. SUBSIDENCE BEHIND THIS SYSTEM AND WEAK RIDGING DEVELOPING OVER THE HIGH PLAINS BY FRIDAY NIGHT IS SUGGESTIVE OF MAINLY A SLIGHT CHC FOR TSTMS FRIDAY THROUGH MONDAY. A COOLDOWN INTO THE UPPER 80S FRIDAY WILL BRING A WARMUP BACK INTO THE LOWER AND MID 90S BY SUNDAY. THE JURY IS STILL OUT ON WHETHER A COLD FRONT WILL PASS ACROSS SUNDAY NIGHT WITH COOLER MONDAY. FOR NOW FOLLOWED HPC TEMPS WITH UPPER 80S TO LOWER 90S FOLLOWED. && .AVIATION... STRONG MOISTURE RETURN TO WESTERN AND NORTH CENTRAL NEBRASKA AND STRONG HEATING WILL LEAD TO SCATTERED CONVECTION OVER THE AREA DURING THE EVENING HOURS...POSSIBLY CONTINUING INTO THE EARLY MORNING HOURS. CONDITIONS NEAR THESE STORMS MAY DROP INTO THE MVFR CATEGORY DUE TO LIMITED VSBYS IN THE RAIN SHOWERS. WINDS AND HAILS WILL BE THREATS TO LIGHT AIRCRAFT NEAR THESE STORMS AS WELL. THE ADDED MOISTURE TO THE LOWER ATMOSPHERE COMBINED WITH AREAS OF RAINFALL MAY LEAD TO THE PRODUCTION OF STRATUS ACROSS WESTERN NEBRASKA BUT CONFIDENCE IS LOW IN PLACEMENT AND COVERAGE TO PLACE IN TAF FORECASTS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/13
Hazardous weather outlook, Jul 14, 3:35 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT MON JUL 14 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-152045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT MON JUL 14 2008 /235 PM MDT MON JUL 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A RETURN OF MOISTURE TO PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA COMBINED WITH STRONG HEATING HAS ALLOWED THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. AS A RESULT SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED THROUGH AT LEAST THE LATE EVENING HORUS...A FEW OF THESE STORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE MAIN AREA OF CONCERN WILL BE ALONG AND EAST OF A BIG SPRINGS TO THEDFORD TO SPRINGVIEW LINE. THESE STORMS SHOULD TRACK TO THE SOUTHEAST THROUGH THE LATE EVENING AND MAY PERSIST INTO THE EARLY MORNING HOURS ACROSS PORTIONS OF SOUTHWEST AND CENTRAL NEBRASKA. THE MAIN THREAT WILL BE FROM HEAVY RAINFALL...THROUGH ISOLATED REPORTS OF LARGE HAIL CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE TUESDAY THROUGH SUNDAY. A WEAK STATIONARY FRONT WILL WAFFLE NORTH AND SOUTH THROUGH NEBRASKA AND PARTS OF THE CENTRAL PLAINS PROVIDING FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. A FEW STORMS COULD BECOME SEVERE AND PRODUCE LARGE HAIL...WIND DAMAGE AND INTENSE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, Jul 14, 6:15 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 3 S NORTH PLATTE 41.09N 100.77W
07/14/2008 E1.00 INCH LINCOLN NE NWS EMPLOYEE
THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH BY NWS
EMPLOYEE.
&&
MBYRDLocal storm report, Jul 14, 6:17 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL NORTH PLATTE 41.13N 100.77W
07/14/2008 E0.75 INCH LINCOLN NE NWS EMPLOYEE
WINDS GUSTING ESTIMATED AT 50 MPH.
&&
MBYRDLocal storm report, Jul 14, 6:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 WNW WELLFLEET 40.78N 100.82W
07/14/2008 E0.25 INCH LINCOLN NE PUBLIC
NICKEL SIZE HAIL COVERING THE GROUND.
&&
MBYRDLocal storm report, Jul 14, 6:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
07/14/2008 LINCOLN NE NWS EMPLOYEE
SIX INCH TREE BRANCH BROKEN BY THUNDERSTORM WIND GUST.
&&
MBYRDLocal storm report, Jul 14, 6:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 5 WNW WELLFLEET 40.78N 100.82W
07/14/2008 E0.88 INCH LINCOLN NE PUBLIC
NICKEL SIZE HAIL COVERING THE GROUND.
&&
13Local storm report, Jul 14, 6:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT MON JUL 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 10 S STAPLETON 41.34N 100.51W
07/14/2008 E0.75 INCH LINCOLN NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 41 min |
| Jul 14, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jul 15, 12:05 AM CDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jul 15, 12:07 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 38 min |
| Jul 15, 12:48 AM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 27 min |
| Jul 15, 3:39 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 66 min |
| Jul 15, 4:43 PM CDT | Tornado Warning | LBF | Holt | 47 min |
| Jul 15, 5:02 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 58 min |
| Jul 15, 5:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jul 15, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 46 min |
| Jul 15, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 25 min |
| Jul 15, 5:58 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 62 min |
| Jul 15, 6:58 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.